MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR092060
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 02-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 6cm cerepak freeform mini coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The manual break was attempted at the proper location, and 18cm of the pull wire were exposed.The embolic coil was inspected under the microscope.No damages were observed on the coil nor at the proximal key.No unintentional weld was noted on the loop hole.The support coil was found kinked.A manufacturing record evaluation was performed for the finished device 31162594 number, and no non-conformances related to the malfunction were identified the issue reported was confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached to the delivery system.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The kinked condition of the support coil was not originally reported, and the exact time of occurrence cannot be determined.It is suggested that this condition could have been the result of the post-handling of the device; therefore, this is not considered a related factor to the reported issue.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher, and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Updated sections: b.4, d.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31162594) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pre-surgical embolization of an arteriovenous malformation (avm) at the m2 segment of the middle cerebral artery, the physician placed a 2mm x 6cm cerepak freeform mini coil (mcr092060 / 31162594) into the aneurysm.The coil deployed without issue.The physician then inserted the cerepak tm detachment handle (mdh1 / 102109430) over the proximal detachment zone, then went to pull the trigger to detach; the coil did not detach.The physician then moved to manual detachment.It was reported that the physician ¿broke¿ at the correct place and the proximal detachment wire broke free, but the coil did not detach.A decision was then made at that time to retrieve and pull the complete system out of the patient and start over with new coil.There was no negative patient impact reported.The coil was retrieved, removed, and replaced without issue.On 13-jun-2024, additional information was received.The information indicated that the location of the avm was the m2 segment.Per the information, the coil was not stretched when it was removed; it was still attached to the delivery system.The microcatheter used was a plato® 17 microcatheter (scientia vascular).The replacement coil was another 2mm x 6cm freeform mini (mcr092060).The procedure was completed with second coil; embolization was finished and the physician moved on to open resection of the avm.There was an approximately 5 minutes delay in the procedure as they got the second / replacement coil to start the coil embolization process over again.

Brand Name
FREEFORM MINI 2MM X 6CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19564051
Report Number3008114965-2024-00615
Device Sequence Number6306284
Product Code KRD
UDI-Device Identifier10886704083016
UDI-Public(01)10886704083016(11)230925(17)260831(10)31162594
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberMCR092060
Device Lot Number31162594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/02/2024
07/09/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/02/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE; PLATO® 17 MICROCATHETER (SCIENTIA VASCULAR)
Patient SexUnknown